Psycho-Babble Medication Thread 745034

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Lamictal and HORRIBLE dreams..

Posted by nolegirl23 on March 28, 2007, at 17:03:05

I started Lamictal a few months ago, and have alternated between taking it in the am and taking it during the pm. Whenever I take Lamictal before bedtime, I have horribly vivid and terrifying dreams. Previously I have had nightmares, but nothing like the nightmares that I have had since I began taking Lamictal.
For example, last night, I dreamed that my mother was beheaded and I had to carry her head to some village.. (mom died 03/19/01); the other night, I dreamed that my boyfriend shot my cat right in front of me and threw her little corpse at me in vengence (my cat = my daughter), I could go on with my dreams, but I won't.
These dreams are vivid, life-like and absolutely terrifying. I wake up feeling as if these dreams actually happened in real life. Does anybody else experience this effect from Lamictal?

Now, please don't get me wrong. The benefits of Lamictal have been great for me. I have experienced much relief from my severe mood swings, and have had relief from my anxiety issues since taking Lamictal. The only problem that I am experiencing is these dreams, GOD they get horrible at times. So frightening that sometimes I wake in the morning in tears, sweating.. I don't know if this is the Lamictal or if it is my screwed up brain....

 

Re: Lamictal and HORRIBLE dreams..

Posted by Sandra62 on March 28, 2007, at 19:17:19

In reply to Lamictal and HORRIBLE dreams.., posted by nolegirl23 on March 28, 2007, at 17:03:05

Hi I am so sorry to hear of your horrible nightmares. I take 100 mg of Lamictal at bedtime and have not experienced this. Can you try taking it in the a.m. only? Good luck!

 

Re: Lamictal and HORRIBLE dreams..

Posted by polarbear206 on March 28, 2007, at 19:36:48

In reply to Lamictal and HORRIBLE dreams.., posted by nolegirl23 on March 28, 2007, at 17:03:05

> I started Lamictal a few months ago, and have alternated between taking it in the am and taking it during the pm. Whenever I take Lamictal before bedtime, I have horribly vivid and terrifying dreams. Previously I have had nightmares, but nothing like the nightmares that I have had since I began taking Lamictal.
> For example, last night, I dreamed that my mother was beheaded and I had to carry her head to some village.. (mom died 03/19/01); the other night, I dreamed that my boyfriend shot my cat right in front of me and threw her little corpse at me in vengence (my cat = my daughter), I could go on with my dreams, but I won't.
> These dreams are vivid, life-like and absolutely terrifying. I wake up feeling as if these dreams actually happened in real life. Does anybody else experience this effect from Lamictal?
>
> Now, please don't get me wrong. The benefits of Lamictal have been great for me. I have experienced much relief from my severe mood swings, and have had relief from my anxiety issues since taking Lamictal. The only problem that I am experiencing is these dreams, GOD they get horrible at times. So frightening that sometimes I wake in the morning in tears, sweating.. I don't know if this is the Lamictal or if it is my screwed up brain....


I take all of my dose in the AM. On 200mg. It doesn't have a sedating effect on me,I find it more energizing.

 

Re: Lamictal and HORRIBLE dreams..

Posted by nolegirl23 on March 28, 2007, at 19:59:47

In reply to Re: Lamictal and HORRIBLE dreams.., posted by Sandra62 on March 28, 2007, at 19:17:19

> I take all of my dose in the AM. On 200mg. It doesn't have a sedating effect on me,I find it more energizing.
>

That is exactly what I did when I started having these nightmares, I took my 200 mgs of Lamictal in the am.
Things were going well, I felt an amplified effect of the Lamictal; way less anxiety, anti-depressant effect was very pleasent, but I could not stay awake. Every day at about 3:00 pm, I would literally have to fight with my eyes to keep them open.
So, I started taking Lamictal at night again recently, only to experience these horribly vivid and sickening nightmares...
Lamictal has helped me so much in terms of my moods, ( I haven't cut myself, purged, or starved myself in 3 weeks!), so I am thinking that the benefits of the drug out weight the negatives..
thank you all who have read this, listened, and responded.
~ Shanon ~

 

Re: Lamictal and HORRIBLE dreams.. nolegirl23

Posted by Phillipa on March 28, 2007, at 20:17:13

In reply to Re: Lamictal and HORRIBLE dreams.., posted by nolegirl23 on March 28, 2007, at 19:59:47

Could you split the dose? Love Phillipa

 

Re: Lamictal and HORRIBLE dreams.. nolegirl23

Posted by theo on March 28, 2007, at 21:18:11

In reply to Lamictal and HORRIBLE dreams.., posted by nolegirl23 on March 28, 2007, at 17:03:05

I to had horrible dreams with Lamictal, some graphic like you described, but even when they weren't nightmares, they were negative in some way, like failure.

 

Re: Lamictal and HORRIBLE dreams..

Posted by Reggie BoStar on March 31, 2007, at 0:00:31

In reply to Lamictal and HORRIBLE dreams.., posted by nolegirl23 on March 28, 2007, at 17:03:05

Hi nolegirl23,
When I was on Lamictal I had very vivid dreams too. They weren't so much frightening as incredibly disturbing and frustrating. Bad ones would put me in a lousy mood all day. They were hard to shake off.

Usually they involved me getting into some kind of trouble and spending the rest of the dream trying to fix things and getting deeper in the hole. Often they concerned variations and/or exaggerations of real things that happened to me from recently until back into childhood.

Bizarre stuff. I stopped taking Lamictal a few weeks ago because it exacerbated a urine retention problem to the point where I was afraid I'd have to be catheterized. That happened twice last year and that's more than enough for me.

(of course I was referred to a urologist during all this. And guess how he examined me? You got it - ANOTHER catheter!)

Anyway, the point is that I had to stop taking it. The dreams are starting to calm down but it's taken this long (a few weeks) for that to happen. Same thing with the retention.

Anyway, good luck with all that. I haven't read the updates in this thread yet but I'm hoping you've addressed these issues with your pdoc and that he/she is going to do something about it.

Take care,
Reggie BoStar


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.